I would like to hear someone’s experience of madopar. I was originally placed on ropinorole which didn’t appear to work. I am now in a low dose of madopar or at least a generic equivalent. After about two weeks it appeared to be like a miracle cure and I felt much better than I had for over a year. However after a couple of months the benefits seem to have reduced and almost worn off. I am considering asking for an increase in dosage but I’m concerned that all that will happen is they will up the dose increasingly until it no longer works for me and there will be nowhere else for me to go. has anybody else had a similar experience with this drug. My problem is rigidity and joint pain I have no tremors whatsoever
I’m on a low level dose of Madopar too. It took about 2 months to ‘kick in’ and make any kind of difference and whilst movement is definitely easier and shake is generally less obvious mostly, I still seem to have a level of symptoms that frustrate me and get me down (stiffness/ joint pain) … thinking I may need an increase but agree, I too, am reluctant to speed through the meds. However you do need the best quality of life you can achieve
I am currently doing a PD Warrior regime with my physiotherapist and My consultant did say from the start that the exercise/meds combo will have a growing effect on symptoms and how I feel. Worth discussing with Consultant/ PD nurse though
Thanks for the quick response, sounds like we have similar issues. Biggest problem I find is discomfort, unable to sit at peace for any length of time. this was eased for a short time with madapor. There is just this fear that you can get short term relief for a while but dread getting to the point where there is nowhere to go with it. I will take your advice and contact the parky nurse
I am on Madopar. Two years from diagnosis I am on 5 x 125 a day. I haven’t needed to change my dosage for ten months, although I have recently added a slow release Madopar on occasions I’m having a bad night.
To be blunt. This is a progressive disease. The dopamine producing cells continue to die off and our brains produce less and less dopamine, regardless of what meds we use. All the meds do is mask the symptoms. They don’t slow down or cure the disease. This means that there isn’t any point in not taking meds or taking reduced meds.
As a newbie - and only 40 years of age - trying to stay positive @Jane_L
I also have to say, regarding meds, I’m guided by my very knowledgeable and supportive Consultant Neurologist.
I don’t find it helpful at all to have the obvious pointed out. I am fully aware of what is happening to the dopamine in my brain.
Helpful and supportive vibes only
I am sorry if you feel my reply was negative and unhelpful. It wasn’t intended to be.
I am aware that people react to this condition in many different ways. It is hard to fault anybody for being negative but I tend and to try and keep a positive mind as I think it helps. With regards to my initial post I should add that I have recently had had a heavy cold and chest cough as well as working away for most of the last few weeks. That may be a factor and I am going to wait until after the holidays to see how I am before I contact the nurse or consider increasing my medication
One thing that I am confused about is the dosage. On the bottle it states 25mg /100 mg not sure what that means is that a small dose medium dose or large dose can anybody on here help
25/100 is the standard dose.
I would just like to say that I actually found Jane_L’s response rather refreshing! I have the same problems but am not on Madopar, and have recently been diagnosed with osteoarthritis on top of everything else (another ‘progressive’ illness). I was diagnosed originally in 2009, but was suffering symptoms for about 10 years before that. The doctors and physios continually tell me to stay positive, and I try. But Jane’s post spoke directly to me - that sometimes I feel I want to turn to them and say that! Also it is very difficult to admit to myself - I know that now I am obviously not well in terms of how others see me, and it feels like a continual fight all day, every day, to try and appear ‘normal’!! Does anyone else feel this way? I think it is a matter of acceptance. I have not yet taken that step, partly because denial actually worked for quite a long time.
Hi Gordo, we hope our forum members can offer you some guidance on this. If you are still unsure, we do recommend contacting your Parkinson’s professional on this and they can answer any questions you may have.
My contribution, whether you see it as negative or not, was based on my own experience. When I was first diagnosed I tried to keep my intake of meds as low as possible, as if by doing so I could slow down the progression of the disease. I was actually encouraged to do this by a number of people (although no medical professionals that I can remember). As a result I inflicted a lot of unnecessary suffering on myself. It took me nearly a year to realise my mistake.
The only reason not to take meds that could reduce symptoms of PD is if they produce side effects worse than the symptoms. Otherwise, if it works, take it.
Jane, I really appreciate your feedback on this post. I agree with you that there seems to be a consideration that the faster you go with drugs the quicker they wear off. That is the illusion I have been living under. Madapor work for me initially very well but I seem to have gone back to square one fairly quickly. The dose I am on is 3 times per day and I wonder if I need to increase that to regain the feel good factor that I felt initially. I will speak to the nurse early in the new year but meantime thank you for your responses they are much appreciated
Sadly the higher the dose the more likelihood of side effects, especially the longer you take it.
Is it the higher dose that results in side-effects, or the length of time you’ve been taking it, or both? I know a few people with early onset PD who have been taking a low or medium dose of Madopar for many years without side effects, so my guess would be that it is the strength of the drugs which makes side effects more likely, not the length of time one has been taking them. But I don’t know whether there is any research on this.
Madopar is actually two drugs together - Levodopa (the part that gets converted to dopamine) and Benserazide (the part that helps the levodopa get where it needs to be - across the blood/brain barrier). The 100/25mg are the doses of levodopa and benserazide respectfully.
A similar situation exists in the alternative to Madopar (Sinemet) where the constituent drugs are levodopa and carbidopa.
In my experience, both.
Thanks for the explanation I understand it now I guess the only way to increase the dose is the number of times you take the tablets in a day
Jane–I love your response–
Just 5 days into diagnosis at 60, and i’m pretty much done crying, so gotta embrace this next part of my life! Looking forward to meeting and talking in person with folks who have been dealing with PD, newbees to oldies~ Hello PD, now get out of my way! Just started the Madapor 4 days ago and working up the dosage, so way too early to know…
Latest research says that it is rather the dose of madopar; the lower it is, the better the chance to avoid side effects associated with madopar; length of time doesn’t seem to be very important if the dose remains low…